Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 9, 2000, 1:22 AM EDT for St. Lawrence County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2000, 1:22 AM EDT (05:22 UTC)
- Expired
- May 9, 2000, 2:15 AM EDT
- In force
- 53 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 94 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 5.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2916 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 090526 SVRBTV NYC089-090615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 122 AM EDT TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. LAWRENCE COUNTY IN NEW YORK * UNTIL 215 AM EDT * AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF OGDENSBURG TO 22 MILES SOUTHWEST OF OGDENSBURG TO 54 MILES WEST OF GOUVERNEUR...MOVING EAST AT 55 MPH * SEVERE THUNDERSTORMS WILL BE... DE KALB AROUND 150 AM EDT NEAR GOUVERNEUR...AROUND 200 AM EDT WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 9:45 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 8, 9:45 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 945 PM EDT MON MAY 8 2000 SHOWERS HAVE ENDED ACROSS MOST OF FCST AREA ATTM...EXCEPT NORTHEASTERN VERMONT. HOWEVER...UPSTREAM AN AREA OF TSTMS ACROSS MICHIGAN AND ONTARIO JUST EAST OF GEORGIAN BAY MOVG EAST ATTM. WILL PUT A MENTION OF TSTMS IN OVERNIGHT ZONE FCST...ESPECIALLY OVER THE ST LAWRENCE VLY...ADIRONDACKS AND SRN VT. WILL MENTION A CHC OF TSTMS FROM CHAMPLAIN VLY EASTWARD...ALTHOUGH I FEEL THE CHC IS MINIMAL GIVEN THAT AREA IS FAIRLY STABLE BASED ON LATEST SURFACE BASED LIFTED INDEX...AND ALSO THAT AREAS OF DENSE FOG ALREADY STARTING TO FORM...BUT AREA OF TSTMS UPSTREAM LOOKS IMPRESSIVE AND SOMETHING MAY HOLD TOGETHER OVERNIGHT. RAIN SHOWERS EARLIER THIS EVENING HAVE SET THE STAGE FOR SOME AREAS OF DENSE FOG TO FORM AS TEMPS NEAR THE DEW POINT AND WINDS ARE CALM OR VERY LIGHT. WILL MENTION AREAS OF DENSE FOG IN OVERNIGHT FCST. HAVE ALSO MADE SOME ADJUSTMENT IN OVERNIGHT MIN TEMPS AND IN WINDS. OTRW...NO CHGS TO REMAINDER OF FCST. .BTV...NONE. WGH
In the hours before
Local storm report, May 9, 12:22 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
1222 AM EDT TUE MAY 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM GROTON VT WIND DAMAGE
05/09/00 CALEDONIA *** 1 INJ ***
3.5 X 4 MI. LONG X 1 MI.
WIDE SWATH OF TREES DOWNED
BY TSTM WINDS. ROOF DAMAGE
TO CAMPS ALONG LAKE. TIME
ESTIMATED. REPORTED BY
RESCUE CREW.Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.